Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 95, NWS Jackson, MS

July 11, 20134 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 11, 2013, 12:21 PM CDT for 4 counties in Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2013, 12:21 PM CDT (17:21 UTC)
Expired
Jul 11, 2013, 2:15 PM CDT
In force
114 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2640 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WGUS54 KJAN 111721
FFWJAN
MSC029-049-121-127-111915-
/O.NEW.KJAN.FF.W.0095.130711T1721Z-130711T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...
  SOUTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  WESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 215 PM CDT

* AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A BAND OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE WARNED
  AREA. DOPPLER RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS FALLEN
  OVER PARTS OF THE WARNED AREA IN LESS THAN AN HOUR. THIS WILL CAUSE
  FLASH FLOODING OF LOW LYING AREAS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTEREY...WHITES AND FLORENCE

VERY HEAVY RAINFALL WILL CONTINUE OVER PARTS OF THE WARNED AREA FOR  
THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3233 8997 3179 9002 3176 9015 3172 9030
      3215 9032 3240 9029 3239 8997

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 10:32 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 11, 10:32 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CDT THU JUL 11 2013

.UPDATE...
STILL NOT ENTIRELY SURE HOW THE AFTERNOON IS GOING TO PLAY OUT.
THERE ARE SOME AREAS THAT ARE RELATIVELY CLOUDLESS AND ARE WARMING
UP NICELY WHILE OTHER AREAS ARE SEEING TEMPS DROP A BIT DUE TO ALL THE
RAINFALL THIS MORNING. NORTH MS AND THE DELTA COULD SEE SOME DEVELOPMENT
THIS AFTERNOON OUT AHEAD OF A PROGRESSING FRONT THAT WILL DROP
THROUGH THE AREA TODAY. THOUGH...THIS CONVECTION WILL PROBABLY BE
SUPPRESSED OR SOMEWHAT LIMITED DUE TO THE MORNING ACTIVITY. DROPPED
HIGHS IN EAST MS DUE TO ALL THE RAINFALL AND THICK CLOUD COVER. ALSO
ADJUSTED SKY AND POP GRIDS A BIT. /10/

&&

.AVIATION...
A COMPLEX OF RAIN WITH EMBEDDED LIGHTNING IS IMPACTING AREAS E OF
I-55 THIS MORNING...WITH THIS COMPLEX EXPANDING TOWARD THE HBG
AREA...AND SHOULD REACH PIB/HBG OVER THE NEXT HOUR. THE ENTIRE
COMPLEX WILL SHIFT S THRU THE MORNING IMPACTING AREAS MAINLY SOUTH OF
I-20 THIS AFTN. ADDITIONAL SHRA/TSRA IS XPCTD TO DEVELOP ACROSS NRN
MS THIS AFTN AHEAD OF A COOL FRONT HEADED OUR WAY FROM THE N. THERE'S
SOME UNCERTAINTY W/JUST HOW WDSPRD THIS ACTIVITY MIGHT BECOME...BUT
IT SHOULD IMPACT AT LEAST AREAS ALONG THE HWY 82 CORRIDOR THRU THE
AFTN AND INTO THE EVENING. A TREND TOWARD VFR CONDS AND ISOLD SHRA WL
UNFOLD LATER THIS EVENING AND OVRNGT... W/SOME POTENTIAL FOR MVFR/IFR
CIG EARLY TOMORROW MORNING FOR MOST AREAS. /BK/

&&

.PREV DISCUSSION... /ISSUED 440 AM CDT THU JUL 11 2013/

SHORT TERM...A SURFACE BOUNDARY EXTENDS ACROSS ARKANSAS TO NEAR THE
MS/TN BORDER THIS MORNING. OTHER AREAS OF SURFACE CONVERGENCE ALSO
EXIST AS A RESULT OF EARLIER CONVECTION GENERALLY TO THE NORTH
AROUND THE REGION. MODELS SUGGEST THAT OUTFLOW BOUNDARIES WILL DROP
ACROSS MUCH OF THE REGION BY EARLY AFTERNOON WITH THE SURFACE TROUGH
DROPPING SWD TONIGHT. WARM LOW LEVEL DEWPOINTS AND PRECIPITABLE
WATER VALUES FROM 1.8 TO JUST OVER 2 INCHES WILL PROVIDE SUFFICIENT
MOISTURE TO MAINTAIN SCT TO NUMEROUS SHOWERS AND TSTMS FOR THE AREA
TODAY. THE DIFFICULTY LIES IN TIMING AND PLACEMENT OF THE REGIONS OF
BETTER COVERAGE SINCE THIS WILL DEPEND ON THE PLACEMENT OF OUTFLOW
BOUNDARIES ACROSS THE AREA.  LOW LEVEL FORCING...FROM SURFACE
FEATURES AND A DESCENDING 850 MB TROUGH...WILL BE AVAILABLE TODAY
AND THE AIR MASS WILL REMAIN UNSTABLE. UPPER SUPPORT WILL BE LIMITED
BUT VERTICAL TOTALS/LAPSE RATES WILL BE MARGINALLY SUFFICIENT TO
MAINTAIN THE POTENTIAL FOR STRONG STORMS WITH GUSTY WIND AND BRIEF
DOWNPOURS BEING THE PRIMARY RISKS. ALTHOUGH MOST STORMS WILL REMAIN
BELOW SEVERE CRITERIA...THE POSSIBILITY OF A FEW STRAY STORMS
REACHING SEVERE LEVELS CAN NOT BE RULED OUT.

RAIN CHANCES WILL DIMINISH FROM THE NORTH OVERNIGHT WHEN NEGATIVE
850 MB THETAE ADVECTION BEGINS ACROSS NRN MS AROUND SUNSET AND
CONTINUES TO THE SOUTH TONIGHT. INCREASING CIN VALUES AND
SIGNIFICANTLY COOLER 850 MB DEWPOINTS ARE INDICATED ACROSS NRN INTO
CENTRAL ZONES BY 18Z FRI...SPREADING SWD DURING THE AFTERNOON.

TEMPERATURES AND HUMIDITY WILL BE MORE REFRESHING FOR FRIDAY NIGHT
IN THE DRIER AIR MASS THAT MOVES IN...MANY AREAS COOLING INTO THE
MID 60S BY SUNRISE SATURDAY.

MAV MOS HIGHS HAVE BEEN CUT A FEW DEGREES FOR TODAY AND MAY COME IN
EVEN LOWER WHERE LATE MORNING/EARLY AFTERNOON CONVECTION DEVELOPS.
HAVE ALSO FOLLOWED LOWER GFS AVG ENSEMBLE POPS...ESPECIALLY OVER NRN
ZONES...FOR TONIGHT. /03/

LONG TERM...SATURDAY THROUGH THE MIDDLE OF NEXT WEEK...OPERATIONAL
MODELS HAVING A LITTLE TROUBLE THROUGH THE FIRST HALF OF THE
EXTENDED PERIOD. BEST CONSISTENCY AND BELIEVABILITY GARNERED FROM
GFS ENSEMBLE MEAN SOLUTIONS. THAT BEING SAID...THERE IS A BIT OF
UNCERTAINTY TO THIS PORTION OF THE FORECAST.

KEY ELEMENT OF MODEL DISAGREEMENT IS THE CLOSED OFF UPPER LOW LIKELY
TO BE SOMEWHERE IN THE EASTERN OHIO VALLEY OR NORTHERN APPALACHIANS
SATURDAY MORNING. SOLUTIONS FROM SEVERAL DAYS AGO WANTED TO SLOWLY
MIGRATE THIS LOW SOUTHWEST THROUGH OUR REGION DURING A LARGE PORTION
OF NEXT WEEK. NOW THE OP GFS/ECMWF HAVE COME TO SOLUTIONS THAT
MIGRATE THE CENTER MORE QUICKLY WEST AND TO THE NORTH OF OUR
REGION. THESE OPERATIONAL SOLUTIONS LOOK STRANGE...NOT BEFITTING AT
ALL OF CLIMATOLOGY...AND SOMEWHAT AT ODDS WITH GFS/EURO ENSEMBLES
THAT ARE MAYBE QUICKER BUT SIMILAR TO DIRECTION OF THOSE PREVIOUS
SOLUTIONS REFERRED TO ABOVE.

THE RESULT OF THE GFS ENSEMBLE BEING MORE ACCURATE THAN THE OP
MEMBERS WOULD PROBABLY BE BETTER (AND PERHAPS MORE QUICKLY EVOLVING)
RAIN CHANCES DURING THE FIRST HALF OF NEXT WEEK...WITH AT LEAST
MINOR SHOWER CHANCES MAYBE RETURNING TO FAR SE MS AS EARLY AS LATE
SATURDAY. ALL SCENARIOS SUGGEST THROUGH THE FIRST HALF OF NEXT WEEK
A SITUATION WHERE MOIST SOUTH TO SOUTHEAST FLOW VECTORS IN THE
LOWER TO MID LAYERS OF THE ATMOSPHERE STREAM INTO AT LEAST SOUTHERN
ZONES AND PROMOTE ABOVE AVERAGE CHANCES OF PRIMARILY AFTERNOON AND
EARLY EVENING SHOWERS AND STORMS. SOME OF THE LATEST OP MODELS ARE
SO INTENSE WITH SUBTROPICAL RIDGING TO OUR NORTH THAT IT IS POSSIBLE
THE SUBSIDENT INFLUENCE COULD LIMIT RAIN CHANCES SOME OVER THIS
PERIOD IN MY NORTHERN ZONES...AS WELL AS INCREASE HEAT A LITTLE.

BUT...FOR NOW...MASSAGED MEX POP/TEMP NUMBERS TO SUGGEST
TEMPERATURES NEAR OR SLIGHT BELOW AVERAGE THROUGH THE LONG TERM WITH
RAIN CHANCES AFTER SATURDAY ABOVE AVERAGE FOR ALL AREAS. ATMOSPHERIC
PARAMETERS SUGGEST THE UPPER LEVELS MAY STAY COOL ENOUGH TO ALLOW
FOR DECENT THUNDER COVERAGE...ALTHOUGH THERE REALLY ARE NO SIGNS IN
THE MODEL FIELDS OF ANY MAJOR POTENCY. IT IS NOT INCONCEIVABLE IN AT
LEAST SOUTHERN ZONES WE COULD HAVE SOME BRIEF HEAVY RAIN ISSUES THAT
MAY WARRANT MENTION IN HAZARDOUS WEATHER OUTLOOKS TO COME. BUT...AS
OF RIGHT NOW...THE POTENTIAL SCALE OF THAT PROBLEM WEIGHTED WITH
UNCERTAINTY ARGUES TO KEEP THE LONG TERM SECTION OF THE HWO CLEAR.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  71  92  68 /  65  14  11   4
MERIDIAN      84  71  93  67 /  74  16  13   5
VICKSBURG     90  69  93  68 /  57  15   7   6
HATTIESBURG   88  72  94  70 /  78  30  28   6
NATCHEZ       90  72  90  68 /  59  28  12   3
GREENVILLE    91  72  91  67 /  44   9   2   7
GREENWOOD     91  70  89  66 /  47  10   3   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 11, 5:19 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CDT THU JUL 11 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
519 AM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS...WITH WIND GUSTS FROM 40 TO 50 MPH...WILL BE
POSSIBLE TODAY. ONE OR TWO SEVERE STORMS WITH WIND GUSTS TO 60 MPH
CAN NOT BE RULED OUT. HEAVY DOWNPOURS CAN BE ANTICIPATED WITH
THUNDERSTORMS TODAY AND LOCAL FLOODING OF STREETS AND LOW LYING
AREAS MAY OCCUR.

THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE AREA THIS MORNING
AND AFTERNOON AS A FRONT APPROACHES THE REGION FROM THE NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT LIKELY THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Jul 11, 10:19 AM CDT, 2 hours 2 minutes before
MSZ055-056-064>066-072>074-111605-
SMITH MS-SIMPSON MS-MARION MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-
FORREST MS-COVINGTON MS-
1019 AM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1019 AM CDT THU JUL 11 2013

...STRONG 30 TO 40 MPH WINDS MOVING ACROSS THE PINEBELT IN SE MS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 4 MILES NORTH OF MARTINVILLE TO 4 MILES EAST
OF SUNRISE AT 1019 AM CDT...MOVING SOUTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN COVINGTON...NORTHERN FORREST...EASTERN JEFFERSON DAVIS...
SOUTHWESTERN JONES...NORTHERN LAMAR...EXTREME NORTHEASTERN MARION...
SIMPSON AND WESTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3108 8933 3159 8982 3196 9007 3205 8993
      3204 8973 3214 8973 3178 8949 3141 8914
      3119 8914
TIME...MOT...LOC 1519Z 056DEG 17KT 3203 8978 3173 8958
          3129 8916

JA
Local storm report, Jul 11, 11:13 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HEAVY RAIN       SEBASTOPOL              32.57N 89.33W
07/11/2013  E4.00 INCH       SCOTT              MS   EMERGENCY MNGR

            REPORTS OF AROUND 4 INCHES OF RAIN FELL IN SEBASTOPOL
            NEAR HIGHWAY 21.

&&

DCOX
Local storm report, Jul 11, 11:20 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      CARTHAGE                32.74N 89.53W
07/11/2013                   LEAKE              MS   EMERGENCY MNGR

            REPORTS OF A VEHICLE STALLED IN FLOOD WATERS AT THE
            INTERSECTION OF HENDERSON STREET AND SOUTH PEARL STREET.

&&

DCOX
Special weather statement, Jul 11, 11:26 AM CDT, 55 minutes before
MSZ063>065-072>074-111655-
MARION MS-LAWRENCE MS-LAMAR MS-JEFFERSON DAVIS MS-FORREST MS-
COVINGTON MS-
1126 AM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CDT THU JUL 11 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS
LOCATED FROM 5 MILES SOUTHWEST OF HEBRON TO 13 MILES SOUTHEAST OF
MAXIE AT 1124 AM CDT...MOVING WEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHWESTERN COVINGTON...SOUTHERN FORREST...JEFFERSON
DAVIS...LAMAR...EASTERN LAWRENCE AND MARION COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3100 8935 3100 8941 3097 8943 3097 8947
      3101 8951 3100 8973 3111 8993 3173 9017
      3173 8979 3115 8928 3099 8913 3091 8913
      3091 8934
TIME...MOT...LOC 1624Z 270DEG 14KT 3166 9000 3115 8955
          3084 8903

AEG
Local storm report, Jul 11, 11:42 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     FLASH FLOOD      CARTHAGE                32.74N 89.53W
07/11/2013                   LEAKE              MS   PUBLIC

            REPORTS OF WATER APPROACHING SOME HOMES AND BUSINESSES IN
            CARTHAGE. REPORT RELAYED VIA SOCIAL MEDIA.

&&

DCOX
Special weather statement, Jul 11, 11:51 AM CDT, 30 minutes before
MSZ042-043-048-049-054-055-111720-
SIMPSON MS-RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-YAZOO MS-
1151 AM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1151 AM CDT THU JUL 11 2013

...SCATTERED STRONG THUNDERSTORMS ACROSS CENTRAL MISSISSIPPI...

SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...WERE LOCATED ACROSS MADISON...
RANKIN...EASTERN HINDS...AND EASTERN YAZOO COUNTIES AT 1149 AM CDT.
THE MOST INTENSE STORM...CAPABLE OF ALSO PRODUCING WIND GUSTS OF 40
MPH...WAS LOCATED JUST EAST OF FLORA.  ALL THE STORMS WERE MOVING
SOUTH AT 20 MPH.

PEOPLE IN SOUTHEASTERN YAZOO...NORTH CENTRAL COPIAH...
HINDS...MADISON...RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3251 8982 3201 8981 3199 9068 3266 9051
      3287 8990
TIME...MOT...LOC 1649Z 354DEG 16KT 3216 9028

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:10 PM CDTSpecial Weather StatementJANNeshoba30 min
Jul 10, 7:34 PM CDTSpecial Weather StatementJANOktibbeha41 min
Jul 10, 7:44 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston46 min
Jul 10, 8:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 10, 8:24 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston51 min
Jul 10, 9:20 PM CDTSpecial Weather StatementJANWinston40 min
Jul 11, 12:08 AM CDTSpecial Weather StatementJANBolivar47 min
Jul 11, 5:14 AM CDTSpecial Weather StatementJANLowndes, Noxubee61 min
Jul 11, 5:48 AM CDTFlash Flood WarningJANLowndes3 hr
Jul 11, 7:02 AM CDTSpecial Weather StatementJANClarke, Kemper, Lauderdale, Oktibbeha, Winston58 min
Jul 11, 7:30 AM CDTFlash Flood WarningJANKemper, Lowndes, Noxubee3 hr
Jul 11, 8:06 AM CDTSpecial Weather StatementJANChoctaw, Clarke, Jasper, Neshoba, Newton, Winston59 min
Jul 11, 9:43 AM CDTFlash Flood WarningJANJasper2 hr
Jul 11, 10:14 AM CDTFlash Flood WarningJANLeake, Neshoba, Newton, Scott2 hr
Jul 11, 10:19 AM CDTSpecial Weather StatementJANCovington, Forrest, Simpson46 min
Jul 11, 10:41 AM CDTFlash Flood WarningJANAttala, Leake2 hr
Jul 11, 11:22 AM CDTFlash Flood WarningJANRankin, Scott113 min
Jul 11, 11:26 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion29 min
Jul 11, 11:51 AM CDTSpecial Weather StatementJANHinds, Madison, Rankin29 min
Jul 11, 12:42 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln48 min
Jul 11, 1:08 PM CDTSpecial Weather StatementJANHinds32 min
Jul 11, 2:10 PM CDTSevere Thunderstorm WarningJANWarren35 min
Jul 11, 3:01 PM CDTSpecial Weather StatementJANJefferson39 min
Jul 11, 5:20 PM CDTSpecial Weather StatementJANGrenada40 min
Jul 11, 6:00 PM CDTSpecial Weather StatementJANLeflore45 min
Jul 11, 6:17 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore, Sunflower43 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.